Topamax Daily Headaches, Neurologist, Migraines, Soft Drink, Tingling and Numbness
I have read many of the posts on here about Topamax. I can honestly say after the six years that I have been taking this drug (off and on) that I have not experienced many of the side effects listed by the manufacturer or by others posted here. ... more »
I have read many of the posts on here about Topamax. I can honestly say after the six years that I have been taking this drug (off and on) that I have not experienced many of the side effects listed by the manufacturer or by others posted here.
I do notice the soft drink issue when I first started taking it and when I have weaned my self off and started back. My problem is that I have chronic a-typical migraines along with blind migraines. I had slurred speech, tingling and numbness in my right side and problems with memory before I started taking this medication. My problems actually better when I take the medication than when I don't.
I quit taking Topamax in December without seeing my neurologist first because I figured that my body may need a break. I was wrong. I have some type of headache daily without the medication, and I can tell when I have conversations sometimes that I have trouble getting across my point. Sometimes I talk as if I am drunk, nope haven't had a drop to drink either. Also with the Topamax I was able to keep a healthy weight of around 121 pounds (I am 5' tall) and since I quit taking it I have gained up to 141 pounds and feel so unhealthy and have problems with my legs hurting because of the extra weight. I am 36 years old and at this point I think that I would rather deal with any long term effects that this drug may have on me than having daily headaches and the problems with my speech and concentration, since Topamax actually did help me.
No, this drug does not react the same with everyone, and my neurologist has actually been pleased with how well that I have done over the years and lets me regulate my self between 100 and 200mg depending on how severe my migraines are. I have patterns and cycles with mine. When I am in a "cycle" I take 200mg, then I gradually decrease back down to 100mg when the migraines start subsiding. I will never be cured of my migraines my neurologist says but the Topamax does help regulate how often I have them. I do know what some of my triggers are after trial and error but am unable to keep all of these devil's at bay. Mine also aren't so much hormonal since I had a hysterectomy in 2006, but my neurologist has helped me to determine that about the time of month that that used to occur it seems that I get into a cycle where my migraines are worse. That is when I bump up to 200mg for that week, then decrease back to the 100 for the rest of the month.
This medication has truly been a blessing to me and I hope that others out there get help from this drug or find one that can help them. Since I have had irritable bowel since I was a teenager I can't say that the Topamax made it any worse. I am actually a happier person also since I have less headaches while taking this drug. Again, some people react to things differently than others. One thing that I do notice while taking Topamax is that I can almost tell when I am going to get a migraine because the right side of my face will always start to feel funny right under my eye.
For reference, my migraines are always on my right side. The weakness that I have also when not taking the Topamax is also on the right side. The MRI's, CT's, and EEG's that have been done are inconclusive and show nothing that would account for this to happen on the same side each time. I have also never had any type of head injury on this side of my head.